| Catalog Number |
0115808 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Hernia (2240); Injury (2348)
| Date of Event |
03/25/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol modified kugel (device #1) may have caused or contributed to the reported event.The attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol modified kugel (device #1).There is no allegation related to the bard/davol perfix plug.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol modified kugel hernia patch (device #1) and an unspecified bard/davol perfix plug on (b)(6) 2013.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device(s).As reported, the patient is making a claim for an adverse patient outcome against the bard/davol modified kugel hernia patch (device #1).As reported, the attorney alleges patient experienced emotional distress and the device was defective.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol modified kugel hernia patch (device #1) and an unspecified bard/davol perfix plug on (b)(6) 2013.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device(s).As reported, the patient is making a claim for an adverse patient outcome against the bard/davol modified kugel hernia patch (device #1).As reported, the attorney alleges patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2013 - patient was diagnosed with bilateral inguinal hernia thereby underwent open repair with the implant of modified kugel patch (device #1 ¿ right), perfix plug (device #2 - left), bard mesh (device #3 - left).Per op notes, ¿on right, the entire inguinal floor was reinforced by a piece of modified kugel patch (device #1) and sutured from the shelving edge of the inguinal ligament to the internal oblique fascia.On left, similar procedure was carried out as right side with the implant of perfix plug (device #2) and bard flat mesh (device #3).¿ (b)(6) 2019 - patient was diagnosed with recurrent right inguinal hernia thereby underwent laparoscopic repair with the implant of bard soft mesh (device #4).Per op notes, ¿on the left side, the patient was noted to have mesh with prior open hernia repair extruding through the internal ring.On the right side, patient had small defect.A bard soft mesh (device #4) was placed in a u formation around the vesseis in vas deferens using a sorbafix tacker.¿ (b)(6) 2019 - patient underwent removal of left inguinal nerve.(note: there is no op notes provided in medical record).
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol modified kugel (device #1) may have caused or contributed to the reported event.The attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2013) is considered to be a best estimate.This supplemental emdr represents the bard/davol modified kugel patch (device #1).Additional emdr's were submitted to represent the bard/davol perfix plug (device #2) and bard flat mesh (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.